Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Upper teeth ruined. Have low platelet count. Had chemotherapy. Suggest?

Hi I have recently went through chemotherapy and a result I have a low platelet county. The Chemotherapy I wan on has all but ruined my upper teeth and they need to be extracted but with the low platelet count my oral surgeon will not do the operation. My oncologist is suggesting that part of hte problem with my low platelet count may be be due to the bad state of my teeth and I feel like I am in a catch 22. What advice can you give me ?
Asked On : Thu, 14 Mar 2013
Answers:  1 Views:  40
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics
Oncologist, Radiation 's  Response
You should have mentioned the disease you are suffering from and the chemotherapy protocol in detail. For low platelet count there is definite guideline for management depending on clinical status and quantitative platelet assessment. So you should have also mentioned the exact platelet count. Anyway, chemotherapy induced marrow suppression generally reverses within weeks so in my opinion your tooth extraction will not be problematic. Consult your doctors.
Answered: Mon, 18 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor